What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 12, 5:41 PM CST, 46 minutes earlier.
Area forecast discussion, May 12, 5:41 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
641 PM CDT Sun May 12 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday Night)
Issued at 332 PM CDT Sun May 12 2024
The afternoon sfc analysis indicates a warm front that extends
from near LCH W to just N of IAH to just S of CLL and ATT as of
1930Z, with only a slightly Nwd jog of this bndry noted since this
morning. With the convection having become widespread N of the
bndry across much of Cntrl/N TX into Nrn, Cntrl, and SW LA, the
rain cooled air should not allow for much Nwd return this evening,
until the convection begins to diminish later this evening as
drier mid level air over far W TX begins to entrain E across N TX
ahead of upper troughing that will drift E into Wrn/Cntrl KS and
the TX Panhandle. While the severe threat has diminished slightly
since this morning, still seeing a narrow swath of deeper
convection still ongoing from Houston County TX SE through Srn
Cherokee, Nacogdoches, Angelina, and San Augustine Counties,
associated with stronger convergence along an H850 inverted trough
extending from Cntrl TX SE into Deep E TX/SW LA. This bndry is
progged to lift N through E TX/N LA this evening, which would
focus the greater potential for heavier rainfall before weakening
overnight. The greater rainfall amounts have been largely focused
across Angelina, San Augustine, and Sabine Counties in Deep E TX,
with totals ranging from 1.25 to 2.00+ inches, with additional
amounts of 1-3 inches possible across the Flood Watch area through
Monday evening. Left the Watch area as is, but did add Grant and
La Salle Parishes as the various CAMs suggest that some of the
higher totals potentially affecting this area tonight.
After the break in the convection later tonight, will have to
await for the primary upper trough axis to rotate through the Red
River Valley Monday, which will reinforce a weak cold front SE
into Ern OK/Nrn and Cntrl TX during the afternoon. Large scale
forcing is expected to increase especially from midday through the
afternoon, with some insolation resulting in increased sfc-based
instability accompanied by steep lapse rates aloft, with a
potential MCS developing as it shifts ESE across E TX/portions of N
LA. Large hail and damaging winds will be possible across these
areas, with a renewed threat for heavy rainfall as it spreads SE
across the Flood Watch area. This convection should diminish
during the evening, with the potential for the Watch area to be
cancelled early as drier and more stable air spreads SE in wake of
the weak cold fropa.
15
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 332 PM CDT Sun May 12 2024
A brief drying trend is in the offing Tuesday and Wednesday in
wake of the fropa, with near normal temps and slightly lower RH's
expected. Weak upper ridging is progged to build E over the region
during this time, before a SW flow aloft commences ahead of
troughing that will develop from the Great Basin into the Rockies,
absorbing a weak closed low over Srn CA/Nrn Baja. Shortwave energy
ejecting NE ahead of this trough will yield increasing convection
across TX Thursday where a more substantial increase in low level
moisture will be, with pieces of this convection eventually
spreading E into the region during the day. Any severe potential
will be largely dictated any return instability that develops as
the deeper low level moisture will be a bit slower to arrive,
before the primary trough itself arrives Thursday night resulting
in more numerous and potentially deeper convection. This trough
may result in this weak sfc front to drift SE through the area
Friday afternoon/night, but remains largely uncertain whether it
will have enough momentum to exit the area, or possible stall over
E TX/N LA and thus maintain unsettled weather as we move into next
weekend.
15
&&
.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sun May 12 2024
Widespread rain with embedded thunderstorms will taper to showers
and isolated thunderstorms late this evening, with a short break
in the wet weather likely for most terminals early Monday morning.
Ceilings at the 00z TAF issuance are generally VFR, with some
areas of IFR across western terminals in TX. Confidence is high in
ceilings lowering to widespread IFR after midnight and continuing
through Monday morning, with some LIFR possible along with
fog/drizzle and reduced vsbys. Some recovery back to MVFR is
probable late morning into early afternoon as the next round of
convection develops and moves west to east through the afternoon.
Winds S/SE through about 18z Monday before shifting slightly S/SW
in the afternoon 8-10kts. Winds locally gusty and erratic in
direction temporarily during any passage of a thunderstorm thru
the TAF period.
Kovacik
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 83 65 84 / 90 50 30 0
MLU 65 82 65 85 / 100 60 50 10
DEQ 63 79 59 82 / 60 50 20 10
TXK 64 80 62 83 / 80 40 20 10
ELD 63 79 62 82 / 90 40 40 10
TYR 66 83 62 84 / 70 40 10 0
GGG 65 83 63 84 / 80 40 20 0
LFK 67 85 65 87 / 80 50 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flood Watch through Tuesday morning for LAZ001-002-010-011-017-
018-020-022.
OK...None.
TX...Flood Watch through Tuesday morning for TXZ124>126-136>138-
149>153-165>167.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...23Hazardous weather outlook, May 12, 2:43 PM CST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
343 PM CDT Sun May 12 2024
LAZ001-002-010-011-017-018-020-022-TXZ124>126-136>138-149>153-
165>167-131100-
Caddo-Bossier-De Soto-Red River-Sabine-Natchitoches-Grant-La Salle-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
343 PM CDT Sun May 12 2024
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms will continue through tonight across East
texas and North Louisiana. The stronger storms will be capable of
producing small hail and locally heavy rainfall, especially over Deep
East Texas and the southern sections of Northcentral Louisiana. Given
the saturated grounds, the rains will quickly run off and could
result in flash flooding. These showers and thunderstorms are
expected to gradually diminish from southwest to northeast later
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional showers and thunderstorms are expected to redevelop by
midday Monday through the afternoon across East Texas and North
Louisiana, along and ahead of a cold front and associated upper level
disturbance. Some of these storms may become severe, with damaging
winds, large hail, and locally heavy rainfall possible, which may
lead to flash flooding. These showers and thunderstorms are expected
to diminish by early evening. Drier conditions will return to the
region Tuesday and Wednesday, before showers and thunderstorms
increase once again Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and tonight.
ARZ050-051-059>061-070>073-LAZ003>006-012>014-019-021-OKZ077-TXZ096-
097-108>112-131100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Webster-Claiborne-Lincoln-Bienville-Jackson-Ouachita-
Winn-Caldwell-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-
343 PM CDT Sun May 12 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma and northeast Texas.
.DAY ONE...This afternoon and tonight.
Showers and a few embedded thunderstorms will continue this afternoon
and tonight across extreme Northeast Texas, Southeast Oklahoma,
Southwest Arkansas, and Northcentral Louisiana. Brief heavy rainfall
will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered showers and thunderstorms are expected to redevelop by
midday Monday through the afternoon across Northeast Texas, Southeast
Oklahoma, Southwest Arkansas, and Northcentral Louisiana, along and
ahead of a cold front and associated upper level disturbance. Some of
these storms may become severe, with damaging winds, large hail, and
locally heavy rainfall possible. These showers and thunderstorms are
expected to diminish by early evening. Drier conditions will return
to the region Tuesday and Wednesday, before showers and thunderstorms
increase once again Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
15
In the hours before
Special weather statement, May 12, 1:01 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
201 PM CDT Sun May 12 2024
TXZ149-150-152-165-121945-
Cherokee TX-Angelina TX-Nacogdoches TX-Rusk TX-
201 PM CDT Sun May 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES...NORTHWESTERN ANGELINA AND SOUTHERN CHEROKEE COUNTIES
THROUGH 245 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Elkhart, or 15 miles southeast of Palestine, moving
east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nacogdoches, Rusk, Alto, Wells, Morrill, Ponta, Pollok, Sacul, New
Salem, Forest, Douglass, Maydelle, Trawick, Cushing, Appleby, Reklaw,
Clawson, Central, Glenfawn, and Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
eastern and northeastern Texas.
&&
LAT...LON 3200 9485 3174 9455 3137 9462 3142 9500
3144 9501 3147 9510 3152 9510 3154 9514
3156 9514 3159 9517 3157 9521 3159 9527
3161 9526 3163 9529 3168 9529 3172 9534
3174 9533 3173 9537 3175 9536 3176 9539
TIME...MOT...LOC 1900Z 254DEG 49KT 3161 9546
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 12, 1:11 PM CST, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
211 PM CDT Sun May 12 2024
TXZ152-165-166-121945-
Angelina TX-Nacogdoches TX-San Augustine TX-
211 PM CDT Sun May 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NACOGDOCHES...
ANGELINA AND SOUTHWESTERN SAN AUGUSTINE COUNTIES THROUGH 245 PM
CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diboll, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Etoile, Burke, Zavalla, Broaddus,
Shawnee, and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
eastern Texas.
&&
LAT...LON 3107 9459 3109 9462 3109 9464 3110 9465
3109 9467 3111 9472 3111 9475 3115 9485
3118 9485 3121 9487 3124 9487 3139 9476
3137 9462 3145 9460 3130 9421 3105 9452
TIME...MOT...LOC 1910Z 217DEG 37KT 3111 9476
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 12, 3:06 PM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
406 PM CDT Sun May 12 2024
TXZ152-165>167-122145-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
406 PM CDT Sun May 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NACOGDOCHES...
CENTRAL ANGELINA...SAN AUGUSTINE AND WEST CENTRAL SABINE COUNTIES
THROUGH 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntington, or 9 miles east of Lufkin, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntington, San Augustine, Macune, Etoile, Chireno, Broaddus,
Denning, and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3123 9464 3141 9466 3156 9408 3120 9400
TIME...MOT...LOC 2106Z 263DEG 30KT 3134 9456
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 12, 3:41 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 PM CDT Sun May 12 2024
TXZ165>167-122215-
Sabine TX-Angelina TX-San Augustine TX-
441 PM CDT Sun May 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ANGELINA...
SOUTHEASTERN SAN AUGUSTINE AND SOUTHERN SABINE COUNTIES THROUGH 515
PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Ebenezer, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hemphill, Pineland, Bronson, McElroy, Fairmount, Yellowpine, and
Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3107 9435 3142 9413 3126 9362 3124 9362
3123 9360 3118 9360 3116 9391 3114 9404
3111 9406 3106 9431
TIME...MOT...LOC 2141Z 285DEG 34KT 3117 9413
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH